Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Mar 14, 2019, 10:53 AM CDT for Livingston County, Illinois. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2019, 10:53 AM CDT (15:53 UTC)
- Expired
- Mar 14, 2019, 11:15 AM CDT
- In force
- 22 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Livingston County, IL
The radar
The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 11:09 AM CDT | HAIL 0.25 | Dwight, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WFUS53 KLOT 141553
TORLOT
ILC105-141615-
/O.NEW.KLOT.TO.W.0001.190314T1553Z-190314T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville Il
1053 AM CDT THU MAR 14 2019
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Northwestern Livingston County in central Illinois...
* Until 1115 AM CDT
* At 1053 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Pontiac, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Odell around 1105 AM CDT.
Dwight around 1115 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Cornell.
Including the following interstate...
I-55 between mile markers 194 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4087 8884 4111 8874 4111 8838 4081 8871
TIME...MOT...LOC 1553Z 209DEG 49KT 4092 8874
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
KLUBER2 follow-up statements
737
WWUS53 KLOT 141602
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
1102 AM CDT THU MAR 14 2019
ILC105-141615-
/O.CON.KLOT.TO.W.0001.000000T0000Z-190314T1615Z/
Livingston IL-
1102 AM CDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR NORTH
CENTRAL LIVINGSTON COUNTY...
At 1101 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Pontiac, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Odell around 1110 AM CDT.
Dwight around 1115 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Cornell.
LAT...LON 4093 8876 4111 8870 4111 8838 4090 8866
TIME...MOT...LOC 1601Z 214DEG 47KT 4095 8869
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KLUBER271
WWUS53 KLOT 141614
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
1114 AM CDT THU MAR 14 2019
ILC105-141623-
/O.EXP.KLOT.TO.W.0001.000000T0000Z-190314T1615Z/
Livingston IL-
1114 AM CDT THU MAR 14 2019
...THE TORNADO WARNING FOR NORTH CENTRAL LIVINGSTON COUNTY WILL
EXPIRE AT 1115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
LAT...LON 4093 8876 4111 8870 4111 8838 4090 8866
TIME...MOT...LOC 1613Z 203DEG 27KT 4104 8863
$$
KLUBERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Mar 14, 10:33 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 14, 10:33 AM CDT, 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
1033 AM CDT Thu Mar 14 2019
.MESOSCALE DISCUSSION...
1031 AM CDT
Arcs of scattered storms should increase in coverage through
noon, especially along and east of I-55. More showers and possible
storms are likely just ahead of the cold front to push across the
area from noon to 3 pm. So in other words, sort of messy with
multiple rounds of very fast moving storms especially along/east
of I-55, but the primary message continues with a few hour window
of a strong to isolated severe weather threat.
The surface cold front is pushing over western Illinois as of
1015 a.m., with a gusty warm sector in advance. Some areas of
clearing have helped with warming too, and low 60s should move
into the southern forecast area by 11 a.m., with dew points near
60 by noon. A couple small arcs/clusters of convection have
developed in the warm sector as a mid-level jet over 100 kt
overrides this area. We should continue to see an increase in
coverage, as evidenced on visible satellite trends in upstream
central Illinois, and in updraft intensity. Low-level CAPE has
stair-stepped northward into the southern CWA, and should peak
12-1 pm around 700-800 J/kg using modified RAP soundings, which is
impressive with these dynamics. It's this area east of I-55 with
more of a backed 160-170 degree gusty wind that if the
shear/instability balance is enough, there will be a brief tornado
concern through 1 pm or so...and we have seen some brief storm
structure so far that hints at that too. The less worked over any
areas are in the 1-2 hours in advance the better chances of this
slight risk, and that may be more so east of I-57. Of course
there is an isolated 60+ mph wind threat as well given the
dynamics.
Confidence in strong storms is high but on reaching severe limits
in this area is somewhat low, as the warm sector there had
earlier rain and fairly frequent clouds...so the question is still
will instability reach to a point for deeper updrafts to support
better storm structure.
Further to the southwest with storms developing along the front
north of St. Louis, we are expecting to see more convective
updrafts develop northward as the front pushes into our area.
These will have an isolated 60+ mph threat given the dry air
starting to undercut them and the strong synoptic winds along and
immediately behind the front. The severe threat should end from
west to east fairly quickly between 1-3 p.m. However, the synoptic
winds will then surge, especially in the few hours after the
front, and 45-55 mph southwest gusts are forecast with high
confidence.
MTF
&&
.SHORT TERM...
250 AM CDT
Today through Friday...
Forecast concerns in the short term include shower/thunderstorm
trends and timing today, the degree of severe thunderstorm threat
along/ahead of the occluded front, and strong synoptic wind field.
Areas of north central/far northern IL have likely seen their
heaviest rainfall already, though in agreement with MKX will
maintain flood watch across our far northern counties with some
additional rain possible today.
Early morning GOES water vapor imagery depicts deep upper low
over the mid-Missouri Valley near Omaha. Surface low pressure was
located directly beneath the stacked system, with a cold front
arcing from western Iowa southward through Missouri and into the
Arklatex region. The now filling surface low will lift northeast
into the northern Great Lakes region by this evening, with the
occluding cold front pushing across the forecast area during the
midday and early afternoon hours. Rain and a few embedded
thunderstorms, within the warm/moist conveyor wrapping into the
eastern portion of the system, have largely moved east of the
forecast area early this morning, with much of the cwa beneath the
synoptic scale dry slot noted in satellite imagery. However,
models are in good agreement in developing additional
showers/embedded thunderstorms across especially the eastern
portion of the cwa again by mid-late morning, in association with
a strong jet steak wrapping around the southeastern periphery of
the large scale trough.
Concern for severe weather then grows from late morning into
early afternoon, as the surface occluded cold frontal boundary
moves into the area. Questions exist with effects of any morning
activity on destabilization ahead of the front, and models do show
some differences in how quickly near-surface destabilization
occurs. Even the slower guidance shows generally good support in
the potential for at least scattered thunderstorms to become
rooted in/near the boundary layer by midday/early afternoon.
Strong unidirectional wind fields will provide more than ample
shear for organized severe storms, with damaging winds and an
isolated tornado threat for our far eastern counties. New SPC day
1 outlook includes the eastern half of the cwa. Threat should move
east of the cwa by late afternoon. As over the past several days,
current forecast soundings continue to depict strong
environmental wind profiles this afternoon and early evening.
Morning rain or convection may delay onset of the strongest winds
until this afternoon, but plan no changes to the mid-morning start
to the wind advisory.
As for temps today, we're starting out in the low-mid 40s in most
spots this morning. While cloud cover and additional
rain/convection may complicate things, guidance maintains 925 mb
temps of +12C or better through early afternoon especially across
the eastern parts of the cwa. With deep mixing developing,
continue to favor the warmer look of MAV guidance numbers, as well
as raw model surface temps which point to an axis of 65-70 degree
temps across our southeast, and likely brief low-60s in the west
before readings fall later this afternoon.
Vort associated with upper low lifts northeast across the area
late today and tonight, with a secondary surface trough. This, and
additional short wave energy which propagates into the trough
Friday will keep the potential for some lighter rain or rain/snow
showers across the region overnight into Friday morning. Blustery
and cooler conditions can be expected, with persistent low level
cold advection limiting highs to around 40 degrees.
Ratzer
&&
.LONG TERM...
Friday night through Thursday...
309 AM...No forecast concerns through the period. A large area of
high pressure will move across the region Saturday. A weak trough
may move across the northern lakes Sunday with possibly a few
flurries Sunday morning but stayed dry. Another large high will
build across the region Monday and shift east Tuesday allowing
southerly flow and a return to more seasonal temperatures. Another
weak trough is possible Tuesday night into Wednesday and previous
models runs had been generating some weak qpf but current runs
are dry and maintained a dry forecast. Winds quickly swing back
around southerly with another mild day on Thursday with the models
in fair agreement of a cold front pushing south Thursday night or
Friday as high pressure builds across the northern lakes. cms
&&
.AVIATION...
For the 12Z TAFs...
644 AM...Forecast concerns include...
Chance of thunderstorms late morning/early afternoon.
Strong/gusty southerly winds this morning.
Very strong southwest winds this afternoon.
Brief ifr cigs early this morning.
Mvfr cigs tonight/Friday morning.
Chance of showers this evening and again Friday morning.
An area of low mvfr/ifr cigs is quickly lifting north across the
terminals and should scatter out in the next few hours.
Scattered showers will spread over northeast IL during the
mid/late morning and its possible there may be an isolated
thunderstorm with this activity. A strong cold front will move
across the area early this afternoon and the best chance of
scattered thunderstorms will be along and ahead of this front...
in the 17z to 20z time period. Any storms that do develop will be
moving very quickly to the northeast...storm motion may be as
fast as 60 to 70 mph. Thus duration at any one location will
likely be fairly short. Once this activity lifts northeast of the
terminals...the rest of the afternoon appears dry.
Southerly winds will continue to slowly increase with gusts into
the 30-35kt range this morning. Wind directions may favor a
south/southeast direction for several hours before turning more
southerly. Winds will shift to the southwest behind the cold front
this afternoon and this appears to be the time period when gusts
into the mid 40kt range are most likely. Winds will slowly turn
westerly overnight as speeds/gusts also slowly diminish.
There will also be a chance of rain showers this evening as mvfr
cigs spread back across the area. Confidence for how widespread
the showers may become is low. There is another chance for rain
or snow showers Friday morning. For now included just vicinity
shower mention for both time periods. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011
until 3 PM Thursday.
Wind Advisory...ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-
ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 until 10 PM Thursday.
Wind Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010 until
7 PM Thursday.
IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 10 PM
Thursday.
LM...Gale Warning...nearshore waters until
10 PM Thursday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Mar 14, 3:58 AM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
358 AM CDT Thu Mar 14 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
150900-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
358 AM CDT Thu Mar 14 2019 /458 AM EDT Thu Mar 14 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to quarter size.
Elevated damaging wind risk...up to 70 mph.
Elevated Flooding Risk.
Elevated Non thunderstorm wind Risk.
DISCUSSION...
Deep low pressure will lift through the upper Midwest today, with
scattered thunderstorms likely developing along a cold front
which will move through the region from late morning through mid
afternoon. Some of these storms may be severe with the primary
severe threat being isolated damaging wind gusts, though there is
also a risk of an isolated tornado. Portions of far northern
Illinois which received locally heavy rainfall since Tuesday night
will continue to experience minor flooding.
Outside of thunderstorms, it will be very windy today. Southwest
winds will gust between 45 and 55 mph this afternoon through early
this evening.
Flooding will continue along portions of the Rock, Kishwaukee,
Fox, Illinois and Des Plaines rivers.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed midday through mid afternoon.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 60 mph.
LMZ740>745-150900-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
358 AM CDT Thu Mar 14 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Gale force winds and or very hazardous waves.
Limited Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...up to 60 knots.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
Hazardous conditions for small craft are likely.
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:10 PM CDT | River Flood Advisory | LOT | LaSalle | 55 hr |
| Mar 13, 8:10 PM CDT | River Flood Advisory | LOT | Cook | 59 hr |
| Mar 13, 8:15 PM CDT | River Flood Warning | LOT | Kane, Kendall | 10 days |
| Mar 13, 8:15 PM CDT | River Flood Warning | LOT | Lake | 6 days |
| Mar 14, 9:49 AM CDT | River Flood Advisory | LOT | Lake | 4 days |
| Mar 14, 11:09 AM CDT | Special Marine Warning | LOT | 96 min | |
| Mar 14, 11:32 AM CDT | Severe Thunderstorm Warning | LOT | Grundy | 28 min |
| Mar 14, 11:54 AM CDT | Severe Thunderstorm Warning | LOT | Kendall, Will | 37 min |
| Mar 14, 12:24 PM CDT | Special Weather Statement | LOT | DuPage | 36 min |
| Mar 14, 12:38 PM CDT | Special Weather Statement | LOT | DeKalb, DuPage, Ford, Grundy, Iroquois, Kane and 7 more | 52 min |
| Mar 14, 12:46 PM CDT | Special Weather Statement | LOT | Cook | 29 min |
| Mar 14, 1:07 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 38 min |
| Mar 14, 1:11 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 19 min |
| Mar 14, 1:22 PM CDT | Special Weather Statement | LOT | Boone, DuPage, Lake, McHenry | 53 min |
| Mar 14, 1:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 25 min |
| Mar 14, 1:41 PM CDT | Special Marine Warning | LOT | 71 min | |
| Mar 14, 1:47 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 28 min |
| Mar 14, 1:52 PM CDT | Special Marine Warning | LOT | 38 min |
Nearby
Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.